What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 14, 12:22 PM EST, 48 minutes earlier.
Area forecast discussion, Jun 14, 12:22 PM EST, 48 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
122 PM EDT Wed Jun 14 2017
.SYNOPSIS...
A warm and moist airmass will lead to an unsettled weather
pattern through the weekend. A drier and cooler airmass will
settle into the area early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
An axis of shower and thunderstorm activity centered across the
middle of the FA this morning will continue to slowly drift
eastward through remainder of the morning hours. Although hi-res
models /in particular the HRRR/ are showing a gradual weakening
trend as the activity moves eastward, decided to up PoPs to
likely category in the east as MCV will likely provide enough
elevated forcing to maintain activity through at least the next
several hours.
In the wake of the MCV-enhanced activity this morning, do think
there may be a brief break early/mid afternoon despite
increasing SB instability. Subsidence on the back edge of the
MCVs across Ohio and north-central IN should initially inhibit
redevelopment in the early afternoon before the cap eventually
erodes toward late afternoon/early evening.
Did reintroduce likely PoPs late afternoon/evening as one or
multiple complexes of showers and thunderstorms move back into
the area. There is still some uncertainty as to how much these
areas of thunderstorms will develop /and subsequently be
maintained/ as they approach the FA. However, do think that with
sufficient instability building through the afternoon that
coverage will be widespread enough to justify likely PoPs,
especially for western zones.
With all activity through the near term period, main threat will
be locally heavy rain, which may lead to localized flooding
concerns. Additionally, there is the potential for a few strong
to severe storms, mainly with later activity, with locally
damaging winds being the primary threat.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
The weak mid level ridge in place across the region will
finally break down tonight into Thursday as a stronger short
wave moves east across the southern Great Lakes. This will lead
to a continued chance of thunderstorms into tonight and then an
increasing chance through mid day Thursday as the short wave
combines with a destabilizing airmass. This will lead to a
continued threat for locally heavy rain and isolated damaging
wind gusts during the day on Thursday.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
The long term will open up active again with showers and
thunderstorms Thursday night. Convection will likely be ongoing and
exiting east thanks to a departing mid-level shortwave. Behind the
shortwave most of the area should actually see a break in the
precipitation Friday as much drier air works in to the region. PWATs
Friday afternoon now actually fall below 1.00". 1000/ 850 mb
thicknesses are still around 1420 m though and with 850 mb
temperatures 18 to 20 degrees C high temperatures around 90 degrees
Friday looks likely.
The break in the precipitation looks to be short lived though as the
upper level low over Manitoba continues to push east and moves into
Ontario. As this happens a series of upper level disturbances will
wash over the area allowing PWATs to slowly rise again towards
1.50". Have backed PoPs off a bit for Saturday though as a weak
upper level low will be located over the southeastern United States
helping to keep the better moisture advection more towards Indiana.
By Sunday another piece of energy will quickly move east towards
Minnesota and then eject towards Ontario. As this occurs a surface
cold front will dive southwards. Ahead of the front moisture will
begin to pool with PWATs approaching 2.00". As this occurs forecast
soundings will destabilize with CAPE values moving over 1000 J/kg.
Given the RRQ, moisture values, and instability showers and
thunderstorms look likely Sunday evening. The timing of the cold
front remains rather good with both the GFS and ECMWF having the
front around I-71 late Sunday early Monday. The CMC is much slower
with the front but have discounted this solution at this time.
Monday into Tuesday surface high pressure will build into the region
with 850 mb temperatures falling towards 10 degrees C. Dewpoints
will also fall into the upper 50s allowing for a refreshing break
from the humid air.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Areas of SHRA/TS will continue to move through the area for the
first part of the TAF period. Brief MVFR or even IFR VSBYs are
expected in some of the heaviest activity, although pinpointing
such timing and location for each of the terminals poses quite
a challenge. Have handled expected reductions/lowering in VSBY
and CIGs with TEMPOs for now, but will likely need to adjust
individually as activity evolves through the period.
Winds will generally be out of the southwest, but given various
storm-generated outflows and boundaries, periodic directional
changes will be possible. Some brief gusts to 25kts are possible
with heaviest TSRA.
Although scattered SHRA/TS is expected to be on a weakening
trend past 00z, still do think there may be some isolated
activity lingering through the overnight hours. Have handled
this potential with a VCTS for now, but adjustments will likely
be needed as radar trends evolve during the evening hours. Hi-
res models have been struggling quite a bit with development and
progression of activity thus far today, so confidence on any
one solution/evolution is low at this time.
A downward trend in SHRA/TS will likely develop towards 12z
before scattered diurnally-enhanced activity likely redevelops
towards the end of the TAF period. Have included in the 30-hr
KCVG TAF, but have omitted for other sites for now due to lack
of confidence on exact timing.
OUTLOOK...Thunderstorms possible through Thursday and then again
Saturday into Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...JGL
NEAR TERM...KC/JGL
SHORT TERM...JGL
LONG TERM...Haines
AVIATION...KC
Hazardous weather outlook, Jun 14, 1:22 AM EST, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
222 AM EDT Wed Jun 14 2017
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-151100-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
222 AM EDT Wed Jun 14 2017
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
Occasional thunderstorms are expected today into tonight. Some of
these storms will be capable of producing locally heavy rainfall and
isolated damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Occasional thunderstorms are expected Thursday. Some of these storms
will be capable of producing locally heavy rainfall and isolated
damaging wind gusts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 14, 11:30 AM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
1230 PM EDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND DMG 2 S BOTKINS 40.44N 84.18W
06/13/2017 SHELBY OH EMERGENCY MNGR
2 TREES DOWN AND DAMAGE TO BARN SIDING.
&&
JDRSpecial weather statement, Jun 14, 11:37 AM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1237 PM EDT WED JUN 14 2017
INZ058-059-066-141700-
Fayette IN-Union IN-Franklin IN-
1237 PM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY IN SOUTHEASTERN
INDIANA...SOUTHERN UNION AND SOUTHEASTERN FAYETTE COUNTIES IN EAST
CENTRAL INDIANA UNTIL 100 PM EDT...
At 1237 PM EDT, radar indicated a strong thunderstorm 7 miles north
of Brookville, moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Brookville, Liberty, West College Corner, Salem, Blooming Grove,
Metamora, Laurel, Scipio, College Corner, Mount Carmel, Dunlapsville,
Whitewater State Park, Alquina, Charlottesville, Mounds State
Recreation Area, Billingsville, Hamburg, Cottage Grove, Mixersville
and Sharptown.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3937 8529 3965 8510 3964 8482 3955 8481
3936 8482
TIME...MOT...LOC 1637Z 276DEG 29KT 3953 8504
HickmanSpecial weather statement, Jun 14, 12:08 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
108 PM EDT WED JUN 14 2017
OHZ061-062-071-072-141745-
Montgomery OH-Warren OH-Clinton OH-Greene OH-
108 PM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...
NORTHWESTERN CLINTON...SOUTHERN GREENE AND SOUTHEASTERN MONTGOMERY
COUNTIES UNTIL 145 PM EDT...
At 107 PM EDT, radar indicated a strong thunderstorm over Kettering,
moving southeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Dayton, Kettering, Beavercreek, Xenia, Miamisburg, Springboro,
Bellbrook, Moraine, Oakwood, West Carrollton, Waynesville,
Wilberforce, Riverside, New Jasper, Harveysburg, Spring Valley and
Centerville.
This includes the following Interstates...
I-71 in Ohio between mile markers 43 and 51.
I-75 in Ohio between mile markers 41 and 48.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3961 8429 3979 8416 3966 8375 3942 8390
TIME...MOT...LOC 1707Z 295DEG 22KT 3967 8416
JDR
Special weather statement, Jun 14, 12:16 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Wilmington OH
116 PM EDT WED JUN 14 2017
INZ066-074-OHZ070-077-141745-
Franklin IN-Dearborn IN-Hamilton OH-Butler OH-
116 PM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN FRANKLIN...NORTHEASTERN
DEARBORN...NORTHWESTERN HAMILTON AND SOUTHWESTERN BUTLER COUNTIES
UNTIL 145 PM EDT...
At 115 PM EDT, radar indicated a strong thunderstorm 7 miles east of
Brookville, moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Hamilton, Fairfield, Oxford, Harrison, Brookville, Bright, Ross,
Seven Mile, Taylor Creek, Colerain Township, Miami Heights,
Bridgetown, Monfort Heights and Reily.
This includes the following Interstates...
I-74 in Indiana between mile markers 166 and 171.
I-74 in Ohio between mile markers 0 and 13.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3952 8496 3953 8488 3950 8450 3914 8465
3935 8509
TIME...MOT...LOC 1715Z 283DEG 18KT 3940 8487
JDRSpecial weather statement, Jun 14, 12:49 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
149 PM EDT WED JUN 14 2017
INZ066-073-074-OHZ070-077-141815-
Franklin IN-Ripley IN-Dearborn IN-Hamilton OH-Butler OH-
149 PM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...
NORTHEASTERN RIPLEY...NORTHERN DEARBORN...NORTHWESTERN HAMILTON AND
SOUTHWESTERN BUTLER COUNTIES UNTIL 215 PM EDT...
At 148 PM EDT, radar indicated a strong thunderstorm 9 miles
northwest of Bright, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Hamilton, Fairfield, Harrison, Lawrenceburg, Greendale, Brookville,
Bright, Hidden Valley, Ross, Cleves, Taylor Creek, Dry Ridge,
Colerain Township, Guilford, Logan and Manchester.
This includes the following Interstates...
I-74 in Indiana between mile markers 156 and 171.
I-74 in Ohio between mile markers 0 and 9.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3942 8501 3934 8450 3909 8485 3921 8516
TIME...MOT...LOC 1748Z 286DEG 20KT 3927 8501
JDR
Special weather statement, Jun 14, 1:04 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
204 PM EDT WED JUN 14 2017
INZ075-080-KYZ090-091-141830-
Switzerland IN-Ohio IN-Boone KY-Gallatin KY-
204 PM EDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT OHIO...SWITZERLAND...CENTRAL
BOONE AND CENTRAL GALLATIN COUNTIES UNTIL 230 PM EDT...
At 203 PM EDT, radar indicated a strong thunderstorm near Vevay,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Rising Sun, Burlington, Oakbrook, Union, Vevay, Warsaw, Florence,
Pleasant, Fairview, Patriot, Aberdeen, Markland, Avonburg,
Moorefield and Rabbit Hash.
This includes I-71 in Kentucky between mile markers 65 and 74.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3893 8512 3894 8510 3894 8509 3906 8470
3880 8464 3879 8466 3878 8466 3876 8478
3875 8502 3876 8503 3875 8506 3874 8516
3891 8520
TIME...MOT...LOC 1803Z 263DEG 16KT 3884 8511
JDR